ArticleBMJ case reports2023
Patients with polyethylene glycol allergy can experience immediate-type hypersensitivity reactions after exposure to analog substances.
Article in BMJ case reports, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
2 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Polyethylene glycol (PEG) allergy has been recently observed after COVID-19 mRNA vaccination. We present a case of a patient with a history of two hospitalisations for unexplained recurrence of immediate-type hypersensitivity reactions and anaphylaxis who was diagnosed with PEG allergy in early childhood. Subsequently, he was instructed to avoid using PEG-containing daily necessities and drugs. However, in middle childhood, he presented with immediate-type hypersensitivity reactions after taking PEG-free antibiotics. The prick test was positive for the whole drug but negative for its active ingredient. PEG can cross-react with compounds with a C-C-O skeleton as analogue substances; accordingly, the presence of a substance with a similar skeleton in the additive may have been the causative factor. Our findings indicate that patients with PEG allergy may experience immediate-type hypersensitivity reactions to analogue substances.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.